Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 02, 2014, 05:33:31 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640735
  • Total Topics: 48671
  • Online Today: 247
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 135
Total: 136

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Switching to Prezista and Norvir! Please help  (Read 2200 times)

0 Members and 1 Guest are viewing this topic.

Offline micke7108

  • Member
  • Posts: 4
Switching to Prezista and Norvir! Please help
« on: May 06, 2012, 03:10:38 PM »
Dear all!

Have been on my first regimen Stoctrin & Truvada for a couple of years now and
dont really get the resaults that I was hoping for, never any CD4 over 300 but always undetectable viralload, but have felt me tired all the time, achy knees, back etc etc, always headache so I suggested to my doctor to switch which she really didnīt want to to begin with since she is one of them that only looks at numbers and she thinks that my numbers are nothing wrong with, I look more at the whole body andhow I feel. Have been off work in 18 months because I am tootired to work and wouldnīt be able to the way I feel today.
So this past friday evening I took my first pillof Prezista, Norvir & Truvada and havenītbeen able to even stand straight up since then and now itīs sunday evening here, yeah I was out of bed for a few minutes saturday so I could take my meds but nothing until now.
I was told that the only sideaffect was probably diarreah and nothing more but I feel like I did when I started my first regimen with Stoctrin & Truvada, DIZZY DIZZY AND even more fucked up in my head.
So my questions are as follow:
Is this common sideaffects for this combo?
Should I just ditch the new meds and go back to Stoctrin & Truvada?
I feel like I will not be able to feel like shit for the next month or so.
And my doc told me that if this new combo didnīt work as hoped for we could always go back to the old combo, but I am afraid that the longer I wait to do that the more sideaffects I will get again from Stoctrin since it probably dissappear from my body and I have to start all over again.

ANY SUGGESTIONS PLEASE!!!

Offline micke7108

  • Member
  • Posts: 4
Re: Switching to Prezista and Norvir! Please help
« Reply #1 on: May 06, 2012, 03:36:53 PM »
I should add that Stoctrin is the same med as Sustiva in the USA

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Switching to Prezista and Norvir! Please help
« Reply #2 on: May 06, 2012, 07:17:18 PM »
It can take 3 weeks for the Stocrin to clear your body, and in the mean time the new drugs might make side effects, eg dizziness, worse.

After this time, no, dizziness is rare on Prezista and you need to discuss this with your doc if it doesn't settle.

Switching back to Stocrin should be straighrforward if this is necessary.

Good luck and all the best.

- matt

Now playing : Leona Lewis, Keep Bleeding
"The object is to be a well patient, not a good patient"

Offline benjiboy

  • Member
  • Posts: 12
Re: Switching to Prezista and Norvir! Please help
« Reply #3 on: May 07, 2012, 07:17:24 PM »
I am on the same combination as you. It's my first regimen and I've been on it for a couple of months though. Aside from the standard dodgy tummy (which disappeared gradually over the first three weeks) I didn't have any other side effects.

Nausea can be a common side effect which, taken to extreme, may make you feel "dizzy" - but your reaction sounds a bit more pronounced that that. Hopefully your doctor will be able to help you to manage the side effects or, if necessary, switch to another combination.

Hope you feel better soon,

Benji :-)

Offline micke7108

  • Member
  • Posts: 4
Re: Switching to Prezista and Norvir! Please help
« Reply #4 on: May 08, 2012, 05:02:36 PM »
Hey Benji!

Thanx for the advise!

Actually I gave up on the shit yesterday and just skipped taking it instead, and today I actually managed to get out of bed, feeling pretty normal so from now on I will stay off it

Offline gemini20

  • Member
  • Posts: 262
Re: Switching to Prezista and Norvir! Please help
« Reply #5 on: May 08, 2012, 07:00:40 PM »
Just a suggestion - drop the Truvada and just take Prezista & Norvir only.

I had hideous experience with headaches and dizziness within 48 hours of starting Truvada, dropped it from the combo and have just been on Prezista/Norvir only for over two years.

And it's very forgiving if you miss any doses.

Might be worth discussing with your doctor.

Emma
Diagnosed 11th September 1991
Current CD4 count 484 (26%); viral load undetectable (December 2011).
Restarting boosted Prezista 08/04/11

Offline Miss Philicia

  • Member
  • Posts: 24,142
  • celebrity poster, faker & poser
Re: Switching to Prezista and Norvir! Please help
« Reply #6 on: May 08, 2012, 07:16:33 PM »
If you read the OP's first post he stated he was already on Truvada for 2 years before this current regimen, along with efavirenz.
"I’ve slept with enough men to know that I’m not gay"

Offline gemini20

  • Member
  • Posts: 262
Re: Switching to Prezista and Norvir! Please help
« Reply #7 on: May 08, 2012, 10:46:56 PM »
And in his original post he stated he's never felt well on his original combo including headaches.

I still suggest Truvada might be the problem and a Prezista/Ritonavir combo can and does work with little or no side effects and can maintain an undetectable viral load.
« Last Edit: May 08, 2012, 10:49:40 PM by gemini20 »
Diagnosed 11th September 1991
Current CD4 count 484 (26%); viral load undetectable (December 2011).
Restarting boosted Prezista 08/04/11

Offline micke7108

  • Member
  • Posts: 4
Re: Switching to Prezista and Norvir! Please help
« Reply #8 on: May 10, 2012, 03:52:38 PM »
So what am I suppose to do then?
My doctor is not so very "wellread and up to  date" with the meds, she only
looks at the numbers, not the whole person and the way you actually feels. :(

Offline weasel

  • Member
  • Posts: 1,682
Re: Switching to Prezista and Norvir! Please help
« Reply #9 on: June 14, 2012, 12:24:12 PM »


    I  started  my first dose of   Prezista  this morning !

    I am on Truvada and Norvair also .

     My liver  has taken a dump .

     Been on   Reyetaz  for    7  years . 

     I am hoping it works out well .

     I adjusted to Reyetaz rather quickly ..... Other than DOG BELLY  :o

                                                       Weasel

     P.S.  I have a MRI coming July 11th , and a Liver Doctor app.
" Live and let Live "

Offline weasel

  • Member
  • Posts: 1,682
Re: Switching to Prezista and Norvir! Please help
« Reply #10 on: June 28, 2012, 09:13:25 PM »

  Been two weeks on   Prezista   :)

 I feel  GREAT  !

   It really has made my belly feel so GOOD  !

 No more   Volcanic  Explosions   ;)

  It is really nice to be able to go out in the morning and not have to worry about
   where the bathroom is  :o

                                      Just me  ,  Weasel   
" Live and let Live "

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.